I was diagnosed with Graves disease in 1995 and had radioactive iodine in 1996. Since this time, I have not been able to maintain a "normal" TSH for more than a few months. My dr just started me on Synthroid .5 mcg (from Synthroid 112) and added Cytomel 5 mcg 1x a day. He also put me on Propranolol 20mg 2x a day to decrease the hyperthyroid symptoms. My TSH was .0273 and I am worried that I am going to swing the other way.. what is this new dose equal to? I feel sedated and dizzy on the Propranolol and am wondering is this will pass, I am only taking half of my dose. I am a 35 year old female, 5'4 and I weigh 118. I am also on an estrodial patch for a complete hyterectomy at age 30. I am frustrated with the lack of quality of life I have and would appreciate any feedback.
50mcg synthroid with 5mcg cytomel = 70 mcg synthroid, so this is a big decrease from 112mcg (which lowered TSH to < 0.1 -- so a dose decrease was appropriate). Would retest in 4 weeks to see if the doses need titration. If the propranolol was only needed to block symptoms of excess thyroid, then this should be temporary.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.